MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q CATHETERS-SILVERSOAKER

AVANOS MEDICAL INC. ON-Q CATHETERS-SILVERSOAKER
Model Number PM020-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Discomfort (2330); Swelling/ Edema (4577)
Date of Event 10/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 02 nov 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr part 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced two different incidences, which were associated with separate units, involving the same patient.This is the second of two reports.Refer to 2026095-2022-00117 for the first report.Fill volume: unknown ml.Flow rate: unknown.Procedure: removal of left ovary.Cathplace: laparotomy pfannenstiel incision.Infusion start time: unknown.Infusion stop time: unknown.It was reported, the patient had a 10 cm teratoma removed on (b)(6) 2022; the surgeon removed the left ovary with laparotomy p-fannenstiel incision, the surgeon used pm020-a (5" silver soaker catheter).On (b)(6) 2022, the on-q catheter was empty, it was removed at home.The patient reported the catheter came out easily; however, 6 hours later the patient complained of pain and slight swelling, there was no bleeding or oozing from catheter sites.On (b)(6) 2022, the patient was admitted back into the hospital, with a hematoma, where they were to undergo an ultrasound and possible drainage of the site.Additional information received on 17oct2022 the patient confirmed they did not experience any issues at the time of the catheter removal.They additionally reported, they remained in the hospital after a procedure to drain the left side abdominal hematoma (site where the catheter(s) were placed); an 18 g needle was used.The patient¿s hemoglobin reportedly dropped to 8 due to internal bleeding, it was stated to be increasing (present value unknown).Additionally, the patient reported they were on a couple of (unspecified) antibiotics for a peritoneal infection and on an unspecified pain medication for pain at the hematoma site; she was told she would have to be on antibiotics for ¿several weeks¿ and did not know when she would be released from the hospital.Other than discomfort at the hematoma site patient did not report any further symptoms.
 
Additional Manufacturer Narrative
All information reasonably known as of 6-jan-23 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ON-Q CATHETERS-SILVERSOAKER
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15729863
Report Number2026095-2022-00118
Device Sequence Number19551469
Product Code BSO
UDI-Device Identifier00193494135355
UDI-Public00193494135355
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K051401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPM020-A
Device Catalogue Number101353503
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age33 YR
Patient SexFemale
Patient Weight88 KG